Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 164, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 8, 2000, 5:29 PM EDT for Davidson County, North Carolina. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2000, 5:29 PM EDT (21:29 UTC)
- Expired
- Aug 8, 2000, 6:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Davidson County, NC
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.5 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 450 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 082130 SVRRDU NCC057-082215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC ISSUED BY BLACKSBURG VA 529 PM EDT TUE AUG 8 2000 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN DAVIDSON COUNTY IN NORTH CAROLINA... * UNTIL 615 PM EDT. * AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES WEST OF DENTON...MOVING SOUTHEAST AT 15 MPH. DAMAGING WINDS AND LARGE HAIL CAN BE EXPECTED WITH THIS STORM. SOME LOCATIONS THREATENED THROUGH 615 PM EDT INCLUDE HIGH ROCK LAKE... SOUTHMONT... OAKWOOD ACRES... REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. .END 05
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:20 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Aug 8, 3:20 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC ISSUED BY NATIONAL WEATHER SERVICE COLUMBIA SC 320 PM EDT TUE AUG 8 2000 HIGH PRESSURE REMAINS OVER CENTRAL NORTH CAROLINA WITH NVA. LIKE GOING FORECAST OF MOSTLY CLEAR SKIES TONIGHT. A WEAK SHORT WAVE MOVES THROUGH THE AREA WEDNESDAY ALONG WITH WEAK PVA AND WEAK UPWARD LIFT. PLAN ON A 30 PERCENT CHANCE OF AFTERNOON THUNDERSTORMS. STILL SOME ENERGY AT 00Z WEDNESDAY EVENING. SO WILL INCLUDE A 20 PERCENT CHANCE OF EVENING THUNDERSTORMS. YET ANOTHER SHORT WAVE THURSDAY WITH ANOTHER ROUND OF AFTERNOON AND EVENING THUNDERSTORMS. IN THE EXTENDED PERIOD OVER THE WEEKEND...SHORT WAVE IN AREA FRIDAY AND SATURDAY. WEATHER CONDITIONS IMPROVE SUNDAY AS FRONT IS TO THE EAST. GUIDANCE TEMPERATURES LOOK REASONABLE. .RAH...NONE. TTH
Nearby
Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.